Alert archive / New York / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 36, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at Jun 16, 2022, 5:58 PM EDT for 5 counties in New York. It was in force for 62 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2022, 5:58 PM EDT (21:58 UTC)
- Expired
- Jun 16, 2022, 7:00 PM EDT
- In force
- 62 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Cayuga County, NY, Jefferson County, NY, Lewis County, NY, Oswego County, NY, Wayne County, NY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 6:02 PM EDT | TSTM WND DMG | Hannibal, NY | TREE DOWN. |
| Jun 16, 6:14 PM EDT | TSTM WND DMG | Williamstown, NY | TREE DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 16, 2:43 PM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 10.0 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 823 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 191 m²/s²
- 0-3 km storm-relative helicity
- 274 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
723
WUUS51 KBUF 162158
SVRBUF
NYC011-045-049-075-117-162300-
/O.NEW.KBUF.SV.W.0036.220616T2158Z-220616T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Buffalo NY
558 PM EDT Thu Jun 16 2022
The National Weather Service in Buffalo has issued a
* Severe Thunderstorm Warning for...
Northeastern Wayne County in western New York...
Southwestern Jefferson County in central New York...
Southwestern Lewis County in central New York...
Cayuga County in central New York...
Oswego County in central New York...
* Until 700 PM EDT.
* At 556 PM EDT, a severe thunderstorm was located near Fair Haven
Beach State Park, moving northeast at 40 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to trees and power lines.
* Locations impacted include...
Oswego, Fulton, Sandy Island Beach State Park, Fair Haven Beach
State Park, Pulaski, Central Square, Adams, Redfield, Cato and
Selkirk Shores State Park.
This includes Interstate 81 between exits 32 and 42.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1100 PM EDT for central New
York.
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4342 7554 4348 7581 4333 7589 4315 7588
4327 7620 4320 7621 4324 7627 4323 7626
4323 7648 4314 7649 4312 7648 4313 7649
4334 7691 4339 7673 4356 7645 4357 7628
4380 7631 4394 7611 4347 7543
TIME...MOT...LOC 2156Z 220DEG 36KT 4334 7658
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Mitchell3 follow-up statements
088
WWUS51 KBUF 162230
SVSBUF
Severe Weather Statement
National Weather Service Buffalo NY
630 PM EDT Thu Jun 16 2022
NYC011-117-162239-
/O.CAN.KBUF.SV.W.0036.000000T0000Z-220616T2300Z/
Wayne NY-Cayuga NY-
630 PM EDT Thu Jun 16 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WAYNE AND CAYUGA
COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1100 PM EDT for central New
York.
LAT...LON 4347 7543 4342 7554 4348 7581 4333 7589
4315 7588 4327 7620 4320 7622 4324 7626
4323 7648 4326 7648 4325 7660 4342 7662
4339 7665 4343 7666 4356 7645 4357 7628
4369 7626 4380 7631 4394 7611
TIME...MOT...LOC 2229Z 247DEG 35KT 4343 7617
$$
NYC045-049-075-162300-
/O.CON.KBUF.SV.W.0036.000000T0000Z-220616T2300Z/
Jefferson NY-Lewis NY-Oswego NY-
630 PM EDT Thu Jun 16 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR SOUTHWESTERN JEFFERSON...SOUTHWESTERN LEWIS AND OSWEGO
COUNTIES...
At 629 PM EDT, a severe thunderstorm was located 7 miles southeast of
Mexico Point State Park, or 14 miles south of Sandy Island Beach
State Park, moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect wind damage to
trees and power lines.
Locations impacted include...
Oswego, Fulton, Sandy Island Beach State Park, Pulaski, Central
Square, Adams, Redfield, Selkirk Shores State Park, Mexico Point
State Park and Adams Center.
This includes Interstate 81 between exits 32 and 42.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1100 PM EDT for central New
York.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4347 7543 4342 7554 4348 7581 4333 7589
4315 7588 4327 7620 4320 7622 4324 7626
4323 7648 4326 7648 4325 7660 4342 7662
4339 7665 4343 7666 4356 7645 4357 7628
4369 7626 4380 7631 4394 7611
TIME...MOT...LOC 2229Z 247DEG 35KT 4343 7617
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Mitchell159
WWUS51 KBUF 162249
SVSBUF
Severe Weather Statement
National Weather Service Buffalo NY
649 PM EDT Thu Jun 16 2022
NYC045-162258-
/O.CAN.KBUF.SV.W.0036.000000T0000Z-220616T2300Z/
Jefferson NY-
649 PM EDT Thu Jun 16 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN JEFFERSON COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has weakened.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1100 PM EDT for central New
York.
LAT...LON 4347 7543 4342 7554 4348 7581 4333 7589
4315 7588 4327 7620 4320 7622 4324 7626
4323 7648 4326 7648 4326 7651 4329 7655
4344 7628 4353 7593 4355 7554
TIME...MOT...LOC 2248Z 257DEG 45KT 4330 7634
$$
NYC049-075-162300-
/O.CON.KBUF.SV.W.0036.000000T0000Z-220616T2300Z/
Lewis NY-Oswego NY-
649 PM EDT Thu Jun 16 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR SOUTHWESTERN LEWIS AND SOUTHERN OSWEGO COUNTIES...
At 648 PM EDT, a severe thunderstorm was located near Fulton, moving
east at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Fulton, Central Square, Redfield, Hastings, Volney, Constantia, West
Monroe, Palermo, Williamstown and Cleveland.
This includes Interstate 81 between exits 32 and 34.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1100 PM EDT for central New
York.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4347 7543 4342 7554 4348 7581 4333 7589
4315 7588 4327 7620 4320 7622 4324 7626
4323 7648 4326 7648 4326 7651 4329 7655
4344 7628 4353 7593 4355 7554
TIME...MOT...LOC 2248Z 257DEG 45KT 4330 7634
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Mitchell197
WWUS51 KBUF 162257
SVSBUF
Severe Weather Statement
National Weather Service Buffalo NY
657 PM EDT Thu Jun 16 2022
NYC049-075-162307-
/O.EXP.KBUF.SV.W.0036.000000T0000Z-220616T2300Z/
Lewis NY-Oswego NY-
657 PM EDT Thu Jun 16 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LEWIS AND
SOUTHERN OSWEGO COUNTIES WILL EXPIRE AT 700 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
A Tornado Watch remains in effect until 1100 PM EDT for central New
York.
LAT...LON 4347 7543 4342 7554 4348 7581 4333 7589
4315 7588 4327 7620 4320 7622 4324 7626
4323 7648 4326 7648 4326 7651 4329 7655
4344 7628 4353 7593 4355 7554
TIME...MOT...LOC 2257Z 220DEG 36KT 4335 7628
$$
MitchellWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 2:52 PM EDT, 3 hours 6 minutes earlier.
Area forecast discussion, Jun 16, 2:52 PM EDT, 3 hours 6 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
252 PM EDT Thu Jun 16 2022
.SYNOPSIS...
A warm and humid airmass remains across western and north
central NY today. Heat indices in the mid to upper 90s are
likely across much of the area. Strong to severe thunderstorms
will develop ahead of a cold front and move across the area this
afternoon into early evening. Much cooler conditions will return
for the weekend.
&&
.NEAR TERM /THROUGH FRIDAY/...
...TORNADO WATCH IN EFFECT THROUGH 11 PM THIS EVENING...
The entirety of our forecast area has now entered the warm
sector as a warm front has largely cleared the North Country and
a trailing cold front is currently trudging through southwestern
Ontario as of 1 PM. Sultry conditions reside within the warm
sector with widespread mid 70s (yes, you read that
correctly...mid 70s!) for dewpoints with surface temperatures
largely in the mid 80s to lower 90s across the area. This is
already resulting in heat index values of 90 to over 100 degrees
in a few spots.
The 12z KBUF sounding already had about 2000 J/kg of MUCAPE and
regional mesoanalysis indicates roughly 50 kts of bulk shear in
the air mass ahead of the front. Further, PWATs were over an
inch and a half as of 12z, and model projections indicate they
should surpass 2 inches this afternoon. Additionally, visible
satellite imagery shows well developed lake breeze cumulus has
developed to the east of Lake Erie and confluently-enhanced
cumulus is developing through the Finger Lakes, where
southeasterly flow laden with Atlantic moisture is meeting the
sultry air mass encroaching from the west. A dual threat of
convective initiation exists in the immediate term in these
areas. Further, water vapor imagery reveals a deep PV anomaly as
associated mid-level drying advancing eastward from southeastern
lower Michigan. This will both work to further destabilize the
mid-levels and enhance ascent ahead of it. With this in mind,
within the next couple of hours, it would seem convective
activity along the Lake Erie lake breeze should really take off.
Given the aforementioned parameters, and hodographs that should
be extending, sustained rotating updrafts are a threat over the
next several hours and into the evening. This yields a very
real risk of damaging wind, large hail, and even a tornado with
supercellular thunderstorm development. Eventually, the cold
front will move eastward across the area as well. This may will
bring an additional secondary threat of another round of
damaging wind gusts as it moves through. All in all, this is
setting up to be one of the more impressive convective days we
are likely to see in any given year in WNY.
Behind the cold front, gusty conditions will persist into
Friday. Flow will become increasingly northerly and mid-level
cold pooling combined with diurnal heating will lead to
scattered showers in the North Country and south of Lake Ontario
by Friday afternoon in a drastically changing boundary layer
environment.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
Highly amplified flow pattern develops across the CONUS during this
period. Deep troughing will be found across the both the east and
west coasts with a large ridge found across the middle of the
U.S. This will allow an anomalously cold airmass to settle
across the lower Great Lakes and Northeast for this weekend with
well below normal temperatures on tap.
Secondary cold front will cross the area Friday night opening the
door for a much cooler airmass to spill into western and
northcentral NY. 850Ts around 10C Friday evening will drop to near
0C by Saturday morning. Although the bulk of the larger scale lift
and deeper moisture with the trough will be east of the lower Great
Lakes, cold front crossing the region combined with a cool moist
cyclonic flow on the western fringes of the main upper trough will
keep a chance for showers in the forecast for areas from the Finger
Lakes eastward, with the best chances across areas east of Lake
Ontario. Otherwise expect an uptick in lake effect cloud cover and
breezy conditions during the second half of the night.
Breezy conditions will continue into Saturday across the entire
region, with some scattered showers lingering east of Lake Ontario.
Things will dry out from west to east Saturday afternoon across the
North Country. Lake delta T's do support a lake response, however
with a plethora of dry air building in aloft do not expect any lake
induced shower activity. That said do expect a wealth of low level
lake effect cloudiness to stick around south of Lake Ontario through
Saturday morning, and into the afternoon east of Lake Ontario. It
will be a breezy day with well below normal highs mainly in the low
to mid 60s, with the higher terrain not likely to get out of the 50s.
High pressure and much drier air build in for Saturday night and
Sunday providing dry, but cool conditions for the second half of the
weekend. Highs will tick up a bit for Sunday, however will still be
well below normal for this time of year with highs mainly ranging
through the 60s.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
An elongated high pressure centered over the Eastern Great Lakes and
the Appalachians Monday morning will provide dry weather through
most of the day on Monday. There is still some model split on the
potential for showers the second half of Monday with an approaching
warm front and the timing of the front. So for now going with the
chance for showers Monday evening.
Increased ridging along with a passing warm front will cause day to
day warming through Wednesday. By Wednesday, temperatures will reach
into the mid 70s to mid 80s for most areas. A passing cold front
midweek, most likely Wednesday night will cool temperatures slightly
for Thursday.
Similar to the pattern that is currently occuring with the ridge, a
convectively enhanced shortwave/MCS is expected to drop southeast
along the warm front between Monday night and Tuesday night,
depending on the model. Placement for this feature will be reliant
as to where the warm front will be in place, and whether this
feature will be over the forecast area or not. If the warm front
moves through quickly earlier in the week, then it will be a warmer,
but drier long term period. But if the front is a bit slower, then
the warm-up will be slower, with the increased chance at the
convective shortwave tracking over the area. Thursday will start to
dry out behind the passing cold front, though some lingering showers
will be possible, especially early.
&&
.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
Cumulus has begun to develop across the area this afternoon with
KIAG and KBUF in the most stable of air to this point.
Thunderstorms will develop along the lake breezes within the
next couple of hours and track eastward with a real +RA/GR/wind
gust potential. A secondary line of showers and storms will
approach along the cold front later this evening. Timing for
these is still a bit uncertain, however IFR conditions will be
possible in heavier TS with VFR conditions otherwise. Behind the
front, as the air mass stabilizes, a lot of momentum off the
ground will yield overnight LLWS threats that will diminish as
wind gusts again become more common on Friday
Outlook...
Friday...Mainly VFR. A chance of showers east of Lake Ontario.
Saturday and Sunday...VFR.
Monday...Mainly VFR. A chance of showers.
Tuesday...Mainly VFR. A chance of showers.
&&
.MARINE...
A southwest wind will increase today and build waves into this
evening. A Small Craft Advisory is in effect for Lake Erie through
8PM tonight. There is the potential for strong thunderstorms with
gusty winds this afternoon into early evening.
Winds and waves lessen tonight but increase again Friday behind a
cold front across Lake Erie and Lake Ontario and small craft
advisories are likely into Saturday.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Heat Advisory until 6 PM EDT this evening for NYZ001>005-
010>014-019-085.
MARINE...Small Craft Advisory until 8 PM EDT this evening for LEZ040-
041.
Small Craft Advisory until 6 PM EDT this evening for
LEZ020.
&&
SYNOPSIS...HSK/TMA
NEAR TERM...Fries
SHORT TERM...JM
LONG TERM...SW
AVIATION...Fries
MARINE...Fries/HSKHazardous weather outlook, Jun 16, 5:56 PM EDT, 2 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 556 PM EDT Thu Jun 16 2022 NYZ001>004-010>014-019-085-172100- Niagara-Orleans-Monroe-Wayne-Northern Erie-Genesee-Wyoming- Livingston-Ontario-Chautauqua-Southern Erie- 556 PM EDT Thu Jun 16 2022 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ005-172100- Northern Cayuga- 556 PM EDT Thu Jun 16 2022 ...TORNADO WATCH 376 IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ006>008-172100- Oswego-Jefferson-Lewis- 556 PM EDT Thu Jun 16 2022 ...TORNADO WATCH 376 IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ020-021-172100- Cattaraugus-Allegany- 556 PM EDT Thu Jun 16 2022 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042-043-062-063-172100- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- 556 PM EDT Thu Jun 16 2022 This Hazardous Weather Outlook is for portions of Lake Erie and Lake Ontario. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LOZ044-045-064-065-SLZ022-024-172100- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River-Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 556 PM EDT Thu Jun 16 2022 ...TORNADO WATCH 376 IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of Lake Ontario and Saint Lawrence River. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
In the hours before
Local storm report, Jun 16, 5:19 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
519 PM EDT THU JUN 16 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0452 PM HAIL 4 E VICTOR 42.99N 77.33W
06/16/2022 M1.75 INCH ONTARIO NY PUBLIC
&&Local storm report, Jun 16, 5:33 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
533 PM EDT THU JUN 16 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 PM TSTM WND DMG 4 SW CHAUTAUQUA 42.17N 79.51W
06/16/2022 CHAUTAUQUA NY 911 CALL CENTER
TREE TOOK DOWN WIRES ON HEWES RD.
&&Local storm report, Jun 16, 5:35 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
535 PM EDT THU JUN 16 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0258 PM TSTM WND DMG 4 SW CHAUTAUQUA 42.17N 79.51W
06/16/2022 CHAUTAUQUA NY 911 CALL CENTER
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 4
SW CHAUTAUQUA. TREE TOOK DOWN WIRES ON HEWES
RD.
&&Special weather statement, Jun 16, 5:45 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Buffalo NY
545 PM EDT Thu Jun 16 2022
NYZ008-162215-
Lewis NY-
545 PM EDT Thu Jun 16 2022
...A strong thunderstorm will impact portions of east central Lewis
County through 615 PM EDT...
At 545 PM EDT, Doppler radar was tracking a strong thunderstorm 15
miles west of Big Moose, or 17 miles northwest of Old Forge, moving
east at 55 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
New Bremen, Croghan, Belfort, Soft Maple Reservoir, Kirschnerville,
Beaver Falls, Indian River and Moshier Falls.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1100 PM EDT for central New
York.
&&
LAT...LON 4381 7544 4400 7550 4404 7516 4382 7513
TIME...MOT...LOC 2145Z 261DEG 49KT 4389 7520
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
MitchellLocal storm report, Jun 16, 5:53 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
553 PM EDT THU JUN 16 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0424 PM TSTM WND DMG LIVONIA 42.82N 77.67W
06/16/2022 LIVINGSTON NY BROADCAST MEDIA
TREE DOWN ON A HOUSE.
&&Local storm report, Jun 16, 5:58 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
558 PM EDT THU JUN 16 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM TSTM WND DMG 3 SE WATERPORT 43.29N 78.22W
06/16/2022 ORLEANS NY 911 CALL CENTER
TREE DOWN.
&&The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 8:15 PM EDT | Severe Thunderstorm Warning | BUF | Genesee, Livingston, Wyoming | 60 min |
| Jun 15, 8:52 PM EDT | Special Weather Statement | BUF | Livingston, Ontario | 53 min |
| Jun 15, 9:07 PM EDT | Severe Thunderstorm Warning | BUF | Livingston | 53 min |
| Jun 15, 11:38 PM EDT | Special Weather Statement | BUF | Genesee, Livingston, Wyoming | 67 min |
| Jun 16, 12:18 AM EDT | Severe Thunderstorm Warning | BUF | Livingston, Wyoming | 57 min |
| Jun 16, 12:41 AM EDT | Special Weather Statement | BUF | Monroe | 34 min |
| Jun 16, 1:03 AM EDT | Special Marine Warning | BUF | 57 min | |
| Jun 16, 1:12 AM EDT | Special Weather Statement | BUF | Ontario, Wayne | 78 min |
| Jun 16, 2:19 AM EDT | Special Weather Statement | BUF | Oswego | 41 min |
| Jun 16, 4:18 AM EDT | Heat Advisory | BUF | Cayuga, Chautauqua, Erie, Genesee, Livingston, Monroe and 5 more | 14 hr |
| Jun 16, 4:22 AM EDT | Small Craft Advisory | BUF | 16 hr | |
| Jun 16, 5:35 AM EDT | Special Marine Warning | BUF | 85 min | |
| Jun 16, 5:40 AM EDT | Special Weather Statement | BUF | Jefferson | 65 min |
| Jun 16, 2:17 PM EDT | Special Marine Warning | BUF | 58 min | |
| Jun 16, 2:35 PM EDT | Severe Thunderstorm Warning | BUF | Cattaraugus, Chautauqua, Erie | 55 min |
| Jun 16, 3:08 PM EDT | Special Marine Warning | BUF | 37 min | |
| Jun 16, 3:16 PM EDT | Severe Thunderstorm Warning | BUF | Erie, Genesee, Niagara, Orleans | 59 min |
| Jun 16, 3:20 PM EDT | Severe Thunderstorm Warning | BUF | Cayuga, Oswego, Wayne | 55 min |
| Jun 16, 3:25 PM EDT | Special Marine Warning | BUF | 65 min | |
| Jun 16, 3:36 PM EDT | Severe Thunderstorm Warning | BUF | Allegany, Cattaraugus, Chautauqua, Erie, Livingston, Wyoming | 54 min |
| Jun 16, 3:37 PM EDT | Special Weather Statement | BUF | Erie | 53 min |
| Jun 16, 3:57 PM EDT | Severe Thunderstorm Warning | BUF | Cayuga, Oswego, Wayne | 18 min |
| Jun 16, 4:07 PM EDT | Severe Thunderstorm Warning | BUF | Genesee, Monroe, Orleans, Wayne | 35 min |
| Jun 16, 4:10 PM EDT | Severe Thunderstorm Warning | BUF | Allegany, Livingston, Monroe, Ontario, Wayne, Wyoming | 65 min |
| Jun 16, 4:14 PM EDT | Severe Thunderstorm Warning | BUF | Jefferson, Oswego | 61 min |
| Jun 16, 4:20 PM EDT | Special Marine Warning | BUF | 40 min | |
| Jun 16, 4:20 PM EDT | Severe Thunderstorm Warning | BUF | Cayuga, Oswego, Wayne | 40 min |
| Jun 16, 4:21 PM EDT | Special Marine Warning | BUF | 32 min | |
| Jun 16, 4:24 PM EDT | Special Marine Warning | BUF | 49 min | |
| Jun 16, 4:40 PM EDT | Special Weather Statement | BUF | Lewis | 65 min |
| Jun 16, 4:50 PM EDT | Severe Thunderstorm Warning | BUF | Jefferson, Lewis | 55 min |
| Jun 16, 5:04 PM EDT | Severe Thunderstorm Warning | BUF | Cayuga, Monroe, Ontario, Oswego, Wayne | 56 min |
| Jun 16, 5:45 PM EDT | Special Weather Statement | BUF | Lewis | 30 min |
| Jun 16, 5:57 PM EDT | Special Marine Warning | BUF | 44 min |
Nearby
Severe Thunderstorm Warnings in New York, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.